Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Aug 13, 2025, 2:41 PM MDT for 12 counties in Colorado. It took effect at Aug 14, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2025, 2:41 PM MDT (20:41 UTC)
- In effect from
- Aug 14, 2025, 12:00 PM MDT
- Expired
- Aug 14, 2025, 8:02 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
279 WWUS85 KPUB 132041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 241 PM MDT Wed Aug 13 2025 COZ220-222-223-225-141245- /O.UPG.KPUB.FW.A.0032.250814T1800Z-250815T0400Z/ /O.NEW.KPUB.FW.W.0040.250814T1800Z-250815T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 241 PM MDT Wed Aug 13 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 220, 222, 223, AND 225... The National Weather Service in Pueblo has issued a Red Flag Warning for dry thunderstorms, which is in effect from noon to 10 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225. * TIMING...From noon to 10 PM MDT Thursday. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * Thunderstorms...Scattered high based thunderstorms will be possible Thursday afternoon and evening. Storms will be capable of producing lightning and gusty outflow winds, with little measurable rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
675 WWUS85 KPUB 140926 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 326 AM MDT Thu Aug 14 2025 ...A Red Flag Warnings remains in effect from noon through 10 PM this evening across the central, southwest and southeast mountains for dry thunderstorms... COZ220-222-223-225-150130- /O.CON.KPUB.FW.W.0040.250814T1800Z-250815T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 326 AM MDT Thu Aug 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 220, 222, 223, AND 225... * AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225. * TIMING...From noon today to 10 PM MDT this evening. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * Thunderstorms...Scattered high based thunderstorms will be possible this afternoon and evening. Storms will be capable of producing lightning and gusty outflow winds, with little measurable rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
855 WWUS85 KPUB 142057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Thu Aug 14 2025 COZ220-222-223-225-150400- /O.CON.KPUB.FW.W.0040.000000T0000Z-250815T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 257 PM MDT Thu Aug 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 220, 222, 223, AND 225... * AFFECTED AREA...Fire Weather Zones 220, 222, 223 and 225. * TIMING...Until 10 PM MDT this evening. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * Thunderstorms...Scattered high based thunderstorms will be possible this afternoon and evening. Storms will be capable of producing lightning and gusty outflow winds, with little measurable rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
022 WWUS85 KPUB 150202 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 802 PM MDT Thu Aug 14 2025 COZ220-222-223-225-150315- /O.CAN.KPUB.FW.W.0040.000000T0000Z-250815T0400Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 802 PM MDT Thu Aug 14 2025 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 220, 222, 223, AND 225... The National Weather Service in Pueblo has cancelled the Red Flag Warning. The threat of widespread cloud to ground lightning activity has ended across the warned area. Although an isolated flash or two will be possible, the threat of widespread lightning activity has ended for the evening. $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 13, 2:38 PM MDT, 3 minutes earlier. Its key messages:
- Temperatures continue to warm this week, with dry conditions slowly giving way to moisture over the mountains.
- Near daily afternoon/evening showers and thunderstorms across the Mountains through the weekend, with activity spreading across the Plains Monday and Tuesday.
- Temperatures remain hot, with mainly 90s to around 100 across the Plains, and 80s over the valleys.
Area forecast discussion, Aug 13, 2:38 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 238 PM MDT Wed Aug 13 2025 .KEY MESSAGES... - Temperatures continue to warm this week, with dry conditions slowly giving way to moisture over the mountains. - Near daily afternoon/evening showers and thunderstorms across the Mountains through the weekend, with activity spreading across the Plains Monday and Tuesday. - Temperatures remain hot, with mainly 90s to around 100 across the Plains, and 80s over the valleys. && .SHORT TERM /THROUGH THURSDAY/... Issued at 236 PM MDT Wed Aug 13 2025 Dry and hot conditions will continue to be the trend through the period, as an upper ridge remains situated in place over the region. This ridge in place with some westerly component is supporting rising 700mb temps, with latest RAP analysis indicating temps approaching 18-20C at this time. Meanwhile falling dewpoints in this setup is allowing instability to lower and push further to the east. In all, this will limit precip development this afternoon into the evening. If anything manages to develop, it will remain rather isolated, low in intensity, and confined to areas over and near the higher terrain. No real big changes with the pattern by tomorrow, with hot and mainly dry conditions in place. Some slight increase in ascent will occur over the higher terrain, as some weak mid level energy traverses this flow. Again, soundings are rather dry and instability on the low side. Nonetheless, this setup will support the possibility of dry lightning on Thursday and have upgraded the Fire Weather Watch to a Red Flag Warning to account for this. Did increase temps slightly on Thursday and did debate going higher along with going with a Heat Advisory across the plains. However, increased cloud cover during the day could limit temps, and will let the evening/overnight reassess this need. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 324 AM MDT Wed Aug 13 2025 Models mostly in agreement through the extended period, with the main differences being the handling of individual embedded waves moving across Colorado and thunderstorm potential. Thursday night through Sunday...an upper level high pressure center will be situated across the Missouri Valley through late week, before it starts to retrograde back westward over the weekend. With the upper high to the east, southerly flow, with multiple embedded waves will impact the region. Increasing moisture and monsoonal flow will lead to increasing daily afternoon and evening showers and thunderstorms across the higher terrain. The day with the largest model differences is Saturday. The GFS is mostly dry across the region, while the ECMWF, ICON and Canadian solutions are more activity, with a decent wave moving across the region. The NBM guidance is more in line with the cluster of guidances that are more active, and therefore did not stray from the NBM output for Saturday. By Sunday, the upper high moves overhead, and will begin the transition in the upper pattern. Temperatures through this period will remain hot, with mostly 90s each afternoon across the Plains, and 80s over the San Luis Valley. Overnight lows will remain mild, with 50s and 60s across the lower elevations. Monday into Wednesday...the upper high will continue to retrograde westward into early to mid next week. This will switch our upper level flow from southerly to easterly, helping to back low level moisture into the Plains. The main concern will be the amount of moisture that works northward under the upper high out of the Desert Southwest. Low level easterly upslope flow and moisture will combine with any upper waves moving across Colorado to produce more widespread shower and thunderstorm activity across the region, especially Monday and Tuesday, as the Eastern Mountains have the potential for heavier rainfall. Overall, temperatures will remain on the hot side, with 80s and 90s across the Plains, and 80s over the San Luis Valley. Mozley && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1146 AM MDT Wed Aug 13 2025 VFR conditions and dry weather are expected this forecast period. Any precipitation development expected to remain over the higher terrain, though some slight increase in isolated development will occur Thursday afternoon. Winds will generally be light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 10 PM MDT Thursday for COZ220- 222-223-225. && SHORT TERM...RODRIGUEZ LONG TERM...MOZLEY AVIATION...RODRIGUEZ
Hazardous weather outlook, Aug 13, 11:27 AM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Wed Aug 13 2025 COZ058>089-093>099-141730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Wed Aug 13 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon, mainly over and near the mountains. Storms that manage to develop will be capable of producing cloud to ground lightning, gusty outflow winds to 45 mph, brief moderate rainfall, and possibly some small hail. Showers and storms should quickly dissipate after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dry thunderstorms are possible on Thursday across the higher terrain with lightning, gusty outflow winds and minimal precipitation. Lightning could lead to fire starts on Thursday. Increased moisture will lead to higher chances for showers and thunderstorms each afternoon and evening across the higher terrain, spreading into the Plains by early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.